Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
158 Doctors are Online

Having PCOS, lipodermatosclerosis, PE and DVT. On warfarin. Trying to lose weight. What should I do?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 983 Questions
I have lipodermatosclerosis (both legs) and suffered a PE and DVT 10 months ago. 54 year old obese woman. I'm wearing compression stockings, am currently on warfarin for at least a couple more months. I'm working to lose weight (PCOS contributing cause) and currently have no swelling in either ankle. I'm walking as exercise, which I'm working to increase. Also swimming and dancing. Are these useful exercises in supporting/increasing leg circulation? Are there others I should be practicing?
Posted Tue, 28 Aug 2012 in Weight & Lifestyle
Answered by Dr. Aparna Kohli 9 hours later
Thanks for writing in.
All exercises help in improving circulation. To help you lose weight and get optimum benefits, we should be looking at atleast 50 minutes-1 hour of brisk walking per day. This needs to be done atleast 5 times a week. A brisk walk would be one where you are so breathless that you cant talk to a person walking next to you. Also, when you walk, do something called interval training. This means you walk at your own pace for 2 minutes and then run for 1 minute. Repeat this again and again. In addition, i would be looking for strength training twice-thrice a week. I would recommend that you do this under the supervision of a gym instructor or a physiotherapist. For the legs specifically, I would want you to do squats and lunges ( its important you maintain proper posture when you do this) These things would really amp up your metabolism and improve bone strength.
Let me know if you have any more questions.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor